MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS35
Medical Device Problem Codes Fluid/Blood Leak (1250); Malposition of Device (2616); Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number: lot number was reported as unknown, but upon deceive receipt, the lot number was noted as 3802153.Related to mfrs (same patient with multiple occurrences): 3012307300-2019-05555, 3012307300-2019-05556.
 
Event or Problem Description
Information was received that a smiths medical portex bivona flextend tts pediatric straight neck flange tracheostomy tube was in use with a patient at their home for several days.The patient's mother reported that water from the cuff kept leaking back into the pilot balloon and then the tube came out on its own.It was stated this happened three times.There were no adverse patient effects.The reporter also noted no medical intervention was required.
 
Additional Manufacturer Narrative
Device evaluation: one bivona sample was received for evaluation in used condition and without its original packaging inside a ziploc bag.Visual inspection found loose contamination on the unit.Next, the sample was filled with 5cc of air for functional testing.When inflating the unit with air, the cuff inflated without problems.No leaks were found.Upon further leak testing the device was inflated, and it was visually inspected for 10 seconds, and observed to be well inflated.Subsequently, the unit was submerged under water, no leakage was observed.Next, the investigator massaged the product and the balloon was squeezed where the airway line moved back and forth, and no leakage was detected.Furthermore, no leaks were found when the device was filled with 5 cc of water.Additionally, the airway line assembly and balloon assembly were reviewed with no discrepancies and were audited during thirty two (32) units finding no deflated/incorrectly inflated cuffs.A review of the manufacturing process was conducted and was considered adequate and correct.Based on the evidence and testing, the complaint was not confirmed.No fault was found with the returned sample.

Brand Name
PORTEX BIVONA FLEXTEND TTS PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9176492
Report Number3012307300-2019-05554
Device Sequence Number16798178
Product Code JOH
UDI-Device Identifier10351688518613
UDI-Public10351688518613
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/27/2024
Device Model Number67PFS35
Device Catalogue Number67PFS35
Device Lot Number3802153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer11/10/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1